Alert archive / Mississippi / Winter Storm Warnings in 2014

Winter Storm Warning 3, NWS Jackson, MS

March 2, 2014Ashley County, Chicot County, Arkansas; 4 counties in Mississippi

NWS Jackson, MS issued this winter storm warning at Mar 2, 2014, 9:36 AM CST for Ashley County, Chicot County, Arkansas; 4 counties in Mississippi. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2014, 9:36 AM CST (15:36 UTC)
In effect from
Mar 2, 2014, 9:00 PM CST
Expired
Mar 3, 2014, 12:17 AM CST
In force
3 hr
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WWUS44 KJAN 021536
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CST SUN MAR 2 2014

...FREEZING RAIN AND SLEET AREA EXPECTED ACROSS THE DELTA REGION AND
PARTS OF NORTH CENTRAL MISSISSIPPI LATE THIS EVENING INTO MONDAY
MORNING...

LAZ007>009-MSZ026-027-035-036-040-041-022345-
/O.CAN.KJAN.ZR.Y.0002.140303T0300Z-140303T1500Z/
/O.NEW.KJAN.WW.Y.0006.140303T0300Z-140303T1500Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA
936 AM CST SUN MAR 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY...
...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR PERIODS OF FREEZING RAIN AND SLEET...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. 

* TIMING: TONIGHT INTO MONDAY MORNING...

* MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE ACCUMULATION
  ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...AS WELL
  AS ON GRASSY SURFACES AND VEGETATION. HAZADOUS TRAVEL CONDITIONS
  COULD DEVELOP AS A RESULT. ICE ACCUMULATIONS OF 0.1 TO 0.2 INCHES
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

ARZ074-075-MSZ018-019-025-034-022345-
/O.UPG.KJAN.WS.A.0003.140303T0300Z-140303T1500Z/
/O.NEW.KJAN.WS.W.0003.140303T0300Z-140303T1500Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE
936 AM CST SUN MAR 2 2014

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM
WARNING FOR PERIODS OF FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM
9 PM THIS EVENING TO 9 AM CST MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

* TIMING: TONIGHT INTO MONDAY MORNING...

* MAIN IMPACT: ICE ACCUMULATION FROM FREEZING RAIN...MIXED WITH SLEET
  AT TIMES...COULD TOTAL 0.25 TO 0.40 INCHES. SUCH AMOUNTS COULD LEAD
  TO ICE ACCUMULATION ON BRIDGES... OVERPASSES...POWERLINES... AND
  TREES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE AND SLEET ARE
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

MSZ028-029-042-022345-
/O.NEW.KJAN.WW.Y.0006.140303T0300Z-140303T1500Z/
MONTGOMERY-WEBSTER-YAZOO-
INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON...
YAZOO CITY
936 AM CST SUN MAR 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR PERIODS OF FREEZING RAIN AND SLEET...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. 

* TIMING: TONIGHT INTO MONDAY MORNING...

* MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE ACCUMULATION
  ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...AS WELL
  AS ON GRASSY SURFACES AND VEGETATION. HAZADOUS TRAVEL CONDITIONS
  COULD DEVELOP AS A RESULT. ICE ACCUMULATIONS OF 0.1 TO 0.2 INCHES
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN AND
SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


26
3 follow-up statements
246 
WWUS44 KJAN 022106
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CST SUN MAR 2 2014

...FREEZING RAIN AND SLEET ACCUMULATIONS EXPECTED ACROSS THE DELTA
REGION AND PARTS OF NORTH CENTRAL MISSISSIPPI LATE THIS EVENING INTO
MONDAY MORNING...

ARZ074-075-MSZ018-019-025-034-030515-
/O.CON.KJAN.WS.W.0003.140303T0300Z-140303T1500Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE
306 PM CST SUN MAR 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY. 

* TIMING: TONIGHT INTO MONDAY MORNING WITH THE MAIN IMPACT WINDOW
  STARTING LATE EVENING THROUGH ABOUT 4AM.

* MAIN IMPACT: ICE ACCUMULATION FROM FREEZING RAIN...MIXED WITH 
  SLEET AT TIMES...COULD TOTAL 0.25 TO 0.40 INCHES. SUCH AMOUNTS 
  COULD LEAD TO ICE ACCUMULATION ON BRIDGES... OVERPASSES... 
  POWERLINES... AND TREES. HAZARDOUS TRAVEL CONDITIONS WILL 
  LIKELY RESULT. 

* WIND CHILLS WILL ALSO DROP TO THE 1 TO 9 ABOVE ZERO DEGREE RANGE
  DURING THE EARLY MORNING HOURS MONDAY THAT WILL MAKE IT HAZARDOUS
  FOR OUTDOOR ACTIVITY DURING THAT TIME FRAME.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE AND SLEET
ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

LAZ007>009-MSZ026>029-035-036-040>042-030515-
/O.CON.KJAN.WW.Y.0006.140303T0300Z-140303T1500Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
306 PM CST SUN MAR 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST MONDAY. 

* TIMING: EARLY MONDAY MORNING AND ENDING NEAR DAWN FOR CENTRAL AND
  EASTERN PORTIONS OF THE ADVISORY AREA.

* MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE 
  ACCUMULATION ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND 
  OVERPASSES...AS WELL AS ON GRASSY SURFACES AND VEGETATION. 
  HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP AS A RESULT. ICE 
  ACCUMULATIONS OF 0.1 TO 0.2 INCHES ARE POSSIBLE. 

* WIND CHILLS WILL ALSO DROP TO THE 9 TO 17 DEGREE RANGE DURING THE
  EARLY MORNING HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR
  ACTIVITY DURING THAT TIME FRAME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ALLEN
723 
WWUS44 KJAN 030333 AAA
WSWJAN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CST SUN MAR 2 2014

...FREEZING RAIN AND SLEET ACCUMULATIONS EXPECTED ACROSS THE
DELTA REGION AND PARTS OF NORTH CENTRAL MISSISSIPPI LATE THIS
EVENING INTO MONDAY MORNING...

ARZ074-075-MSZ018-019-025-034-031145-
/O.CON.KJAN.WS.W.0003.000000T0000Z-140303T1500Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE
933 PM CST SUN MAR 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

* TIMING: TONIGHT INTO MONDAY MORNING WITH THE MAIN IMPACT 
  WINDOW STARTING LATE EVENING THROUGH ABOUT 4AM. 

* MAIN IMPACT: ICE ACCUMULATION FROM FREEZING RAIN...MIXED WITH SLEET
  AT TIMES...COULD TOTAL 0.25 TO 0.40 INCHES. SUCH AMOUNTS COULD LEAD
  TO ICE ACCUMULATION ON BRIDGES... OVERPASSES... POWERLINES...AND
  TREES. HAZARDOUS TRAVEL CONDITIONS WILL LIKELY RESULT.

* WIND CHILLS WILL ALSO DROP INTO THE TEENS DURING THE EARLY MORNING
  HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR ACTIVITY
  DURING THAT TIME FRAME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE AND SLEET
ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

LAZ007>009-MSZ026>029-035-036-040>042-031145-
/O.CON.KJAN.WW.Y.0006.000000T0000Z-140303T1500Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
933 PM CST SUN MAR 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
MONDAY. 

* TIMING: EARLY MONDAY MORNING AND ENDING NEAR DAWN FOR CENTRAL 
  AND EASTERN PORTIONS OF THE ADVISORY AREA. 

* MAIN IMPACT: FREEZING RAIN COULD RESULT IN LIGHT ICE 
  ACCUMULATION ON SOME ELEVATED SURFACES SUCH AS BRIDGES AND 
  OVERPASSES...AS WELL AS ON GRASSY SURFACES AND VEGETATION. 
  HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP AS A RESULT. ICE 
  ACCUMULATIONS OF 0.1 TO 0.2 INCHES ARE POSSIBLE. 

* WIND CHILLS WILL ALSO DROP INTO THE TEENS DURING THE EARLY MORNING
  HOURS MONDAY THAT WILL MAKE IT HAZARDOUS FOR OUTDOOR ACTIVITY
  DURING THAT TIME FRAME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET AND
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
22
142 
WWUS44 KJAN 030617 AAA
WSWJAN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CST MON MAR 3 2014

...THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAVE BEEN
CANCELED...

.THE MEASURABLE RAINFALL IS EXPECTED TO END BEFORE SUBFREEZING
TEMPERATURES OCCUR LIMITING ANY ACCUMULATION OF WINTRY PRECIPITATION.

ARZ074-075-MSZ018-019-025-034-030730-
/O.CAN.KJAN.WS.W.0003.000000T0000Z-140303T1500Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE
1217 AM CST MON MAR 3 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
STORM WARNING. 

$$

LAZ007>009-MSZ026>029-035-036-040>042-030730-
/O.CAN.KJAN.WW.Y.0006.000000T0000Z-140303T1500Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY
1217 AM CST MON MAR 3 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

22

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 4:15 AM CST, 5 hours 21 minutes earlier.

Area forecast discussion, Mar 2, 4:15 AM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST SUN MAR 2 2014

...MAJOR COLD FRONT SET TO PUSH THROUGH THE REGION TONIGHT...

.SHORT TERM...SUNDAY THROUGH MONDAY...QUITE A CHALLENGING FORECAST
IS ON TAP FOR THE FORECAST AREA THE NEXT 36 HOURS...WITH MUCH OF IT
CENTERING AROUND TONIGHT INTO MONDAY MORNING.  FIRST OFF...LOOK FOR
ANOTHER DAY OF WARM CONDITIONS ACROSS THE CWA AS HIGHS AGAIN WARM
INTO THE 70S UNDER PERSISTENT SOUTHERLY FLOW.  RAIN CHANCES WILL
GRADUALLY INCREASE ACROSS THE DELTA REGION AS AN UPPER LEVEL TROUGH
ACCOMPANIED BY AN ATTENDANT STRONG COLD FRONT MOVE CLOSER TO THE
REGION.

SUNDAY NIGHT...JUST AHEAD OF THE FRONT...A LINE OF STORMS IS
EXPECTED TO TRAVERSE THE CWA.  SOME STORMS ALONG THIS LINE WILL HAVE
THE POTENTIAL OF BEING STRONG TO SEVERE...PARTICULARLY IN LOCATIONS
ALONG AND WEST OF A LINE FROM LAKE VILLAGE ARKANSAS TO JACKSON
MISSISSIPPI...TO COLUMBIA MISSISSIPPI.  IT'S IN THESE AREAS WHERE
THE BEST COMBINATION OF DEEP WIND SHEAR (50-60 KNOTS 0-6KM)...
FORCING...AND INSTABILITY WILL EXIST.

IT CONTINUES TO LOOK LIKE THE PRIMARY HAZARD FOR THE MOST INTENSE
STORMS WILL BE DAMAGING WIND GUSTS...BUT A TORNADO OR TWO CAN'T BE
RULED OUT...PRIMARILY OVER EAST CENTRAL LOUISIANA AND INTO SOUTHWEST
AND SOUTH CENTRAL MISSISSIPPI.  AS STORMS ALONG THE FRONT ADVANCE
FURTHER EAST ACROSS CENTRAL AND EAST CENTRAL MISSISSIPPI...
INSTABILITY IF FORECAST TO WANE AS MOISTURE GETS PINCHED OFF...AND
ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY.  IN ADDITION...THE
POTENTIAL FOR HEAVY RAINFALL ALSO EXISTS OVERNIGHT AND COULD LEAD TO
THE PONDING OF WATER ON AREA ROADS AND WELL AS IN LOW LYING AND POOR
DRAINAGE AREAS.

BEHIND THE FRONT EARLY MONDAY MORNING...MODELS ARE IN VERY GOOD
AGREEMENT WITH VERY STRONG COLD ADVECTION SETTING UP ACROSS THE
REGION AS RAIN CONTINUES TO FALL.  MODELS IN MANY CASES INDICATE
SOME 15-25 DEGREE TEMPERATURE DROPS WITHIN A TIMEFRAME OF SOME 3-5
HOURS IN THE WAKE OF THE FRONT.  WHILE THIS MAY SEEM PRETTY
OUTLANDISH...LOOKING AT OBSERVATIONS OUT WEST ACROSS THE PLAINS
STATES AND THE MID-SOUTH THIS MORNING...THESE LARGE TEMPERATURE
FALLS ARE INDEED OCCURRING.

GIVEN THIS ALONG WITH CURRENT MODEL CONSENSUS AND SUCH...CONFIDENCE
HAS INCREASED ENOUGH THAT I'VE ISSUED A WINTER STORM WATCH FOR MY
FAR NORTHWEST COUNTIES IN THE DELTA REGION...AND A FREEZING RAIN
ADVISORY FOR REMAINING PORTIONS OF THE DELTA REGION FROM LATE
TONIGHT INTO MONDAY MORNING.  AS SURFACE TEMPERATURES PLUMMET TO AND
BELOW FREEZING EARLY MONDAY MORNING...RAIN WILL CHANGE OVER TO
FREEZING RAIN.  CONFIDENCE IN THE WATCH AREA AT THE MOMENT IS ENOUGH
THAT ICE ACCUMULATION IS EXPECTED TO REACH AND IN SOME LOCATIONS...
AND COULD PERHAPS SURPASS...ONE TENTH OF AN INCH.  ICE ACCUMULATING
ON SOME BRIDGES AND OVERPASSES IS POSSIBLE...BUT WILL PRIMARILY BE
ON GRASSY SURFACES AND VEGETATION.  WHILE IN THE ADVISORY AREA...ICE
ACCUMULATION IS EXPECTED TO REMAIN LESS THAN ONE TENTH OF AN INCH
WITH ACCUMULATION ON MAINLY GRASSY SURFACES...VEGETATION...AND METAL
OBJECTS.  THE OVERALL PRECIPITATION-TYPE IS FORECAST TO BE THAT OF
FREEZING RAIN...BY THE MODEL SOUNDING AT KGLH DOES INDICATE THAT
SOME SLEET COULD FALL AS THE WARM NOSE ALOFT COOLS AS PRECIPITATION
IS COMING TO AN END.

PRECIPITATION WILL QUICKLY COME TO AN END MONDAY MORNING AS A VERY
COLD AND DRY ARCTIC AIRMASS CONTINUES TO ADVECT INTO THE REGION.
MONDAY WILL BE BLUSTERY AS HIGHS IN THE DELTA STRUGGLE TO CLIMB OUT
OF THE 30S.  ELSEWHERE...HIGHS WILL RANGE FROM THE LOWER 40S TO
AROUND 50.  THESE TEMPERATURES ON TOP OF A GUSTY NORTHERLY WIND
WILL RESULT IN WIND CHILLS MONDAY AFTERNOON RANGING FROM THE TEENS
IN THE DELTA TO THE LOWER 40S IN THE SOUTH. /19/

.LONG TERM...MONDAY NIGHT INTO NEXT WEEKEND...TEMPERATURES WILL
CERTAINLY BE COLD BY MARCH STANDARDS MONDAY NIGHT...ESPECIALLY IN
THE ARKLAMISS DELTA...BUT MOST RECORDS APPEAR SAFE FOR THE DATE.
THIS IS LARGELY BECAUSE HIGHER CLOUDS STREAMING IN FROM THE WEST AND
THICKENING TOWARD MORNING WILL BE A HINDRANCE TO RADIATIONAL
COOLING.

THESE CLOUDS WILL PROCEED A LOW AMPLITUDE WAVE IN THE ACTIVE
SOUTHERN BRANCH OF THE JET STREAM. AS THE AXIS OF THIS WAVE COMES
ACROSS THE AREA MODEL CONSENSUS SUGGESTS ENOUGH LIFT TO SQUEEZE OUT
LIGHT PRECIPITATION DURING THE DAY TUESDAY...MAINLY OVER CENTRAL AND
SOUTHERN ZONES. IF PRECIP GETS GOING EARLY ENOUGH THERE COULD BE
SOME LIGHT FREEZING RAIN OR SLEET ISSUES...BUT THIS RISK MAINLY
LOOKS CONFINED TO PORTIONS OF NE LA AND SW AND WEST CENTRAL MS. THE
MENTION OF LIGHT WINTRY PRECIP TYPE POTENTIAL IN THOSE AREAS WAS
INCLUDED IN THE OFFICIAL FORECAST IN THE MORNING HOURS...BUT WILL
REFRAIN FROM MENTIONING IN THE HWO AT THIS JUNCTURE. REASONING FOR
THE LATTER DECISION IS MAINLY BECAUSE CONFIDENCE OF OCCURRENCE AND
ALSO IMPACT ARE BOTH RELATIVELY LOW. WE WILL OF COURSE CONTINUE TO
MONITOR. REGARDLESS...TUESDAY WILL NOT FEATURE AWESOME WEATHER
UNLESS YOU LIKE DREARY AND CHILLY MARCH DAYS WHERE YOU HAVE A CHANCE
OF GETTING WET.

TUESDAY'S LOW AMPLITUDE WAVE WILL PASS AND SHOULD FORCE MOST OF THE
INCLEMENT WEATHER TOWARD THE COAST FOR TUESDAY NIGHT INTO EARLY
WEDNESDAY. RADIATIONAL COOLING CONDITIONS COULD BE BRIEFLY GOOD
ENOUGH IN NORTHERN HALF OF ZONES TO DELIVER AT LEAST A LIGHT FREEZE
BY DAYBREAK WEDNESDAY. BUT ANY POSITIVE WEATHER DEVELOPMENTS WILL BE
REVERSING BY LATER WEDNESDAY AS A MORE SIGNIFICANT SOUTHERN STREAM
WAVE DIGS DOWN TOWARD THE LOWER MS VALLEY.

MODELS STILL HAVE SOME DIFFERENCES WITH HOW THEY HANDLE THE LATER
WEDNESDAY THROUGH THURSDAY NIGHT PERIOD...ALTHOUGH DIFFERENCES ARE
NOT AS GREAT AS WAS THE CASE YESTERDAY. CONSENSUS SUGGESTS THE
PREVIOUSLY-MENTIONED SOUTHERN STREAM DISTURBANCE WILL DEEPEN OVER
THE LOWER MS VALLEY WHILE SPURRING LOW LEVEL CYCLOGENESIS NEAR THE
CENTRAL GULF COAST. OUR REGION SHOULD BE ON THE BACKSIDE OF THIS
DEVELOPING COASTAL LOW SO ANTICIPATE MOSTLY STRATIFORM RAIN AND
CONTINUED COOL TEMPERATURES OVER THIS PERIOD...WITH WETNESS MOST
CONCENTRATED IN EASTERN AND SOUTHEASTERN MS. PREVIOUS MODEL
SOLUTIONS SUGGESTED DYNAMIC LIFT WITH UL DEFORMATION ZONE PASSAGE IN
THE PRESENCE OF CHILLY TEMPS COULD POSSIBLY DELIVER A WET SNOWFLAKE
OR TWO THURSDAY. BUT THAT VERY MINOR POTENTIAL LOOKING EVEN LESS
LIKELY WITH NEW MODELS RUNS WHICH TREND SLIGHTLY WARMER.

BY FRIDAY WE SHOULD HOPEFULLY BE IN STORE FOR RIDGING ALOFT WORKING
IN FROM THE WEST...AT LEAST TEMPORARILY. THIS SHOULD ALLOW FOR
IMPROVING/WARMING TEMPERATURES INTO THE WEEKEND. UNFORTUNATELY THE
SOUTHERN STREAM LOOKS TO REMAIN RATHER CHAOTIC SO DRY CONDITIONS FOR
NEXT WEEKEND IS NOT YET A SURE BET. /BB/

&&

.AVIATION...A MIX OF MAINLY VFR AND MVFR FLIGHT STATUSES ARE AGAIN
BEING OBSERVED AT SITES THIS MORNING AS A RESULT OF LOW CLOUDS.
WHILE VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MOST OF THE
DAY...AS LOW LEVEL MOISTURE INCREASES INTERMITTENT PERIODS OF MVFR
CEILINGS ARE POSSIBLE. WINDS TODAY WILL AGAIN BE FROM THE SOUTH
AROUND 10 KNOTS.  RAIN CHANCES WILL INCREASE FROM THE DELTA REGION
TO THE SOUTHEAST TODAY INTO THE OVERNIGHT HOURS AS A STRONG COLD
FRONT PUSHES INTO THE THROUGH THE REGION.  SOME STRONG TO SEVERE
STORMS ARE POSSIBLE...PRIMARILY IN THE WEST...WITH STRONG DAMAGING
WINDS BEING THE PRIMARY CONCERN.  ACCUMULATING ICE FROM FREEZING
RAIN WILL ALSO BE POSSIBLE EARLY MONDAY MORNING IN THE DELTA
REGION...KGLH AND KGWO.  TOTAL ICE ACCUMULATION AMOUNTS COULD RANGE
FROM A TRACE TO AROUND A TENTH OF AN INCH DURING THIS TIME AT THESE
SITES. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  33  42  29 /  14 100  17   4
MERIDIAN      77  42  48  30 /   9  88  31   4
VICKSBURG     78  31  40  27 /  23 100  10   5
HATTIESBURG   78  51  52  32 /   8  80  33   7
NATCHEZ       77  33  42  28 /  14 100  13   6
GREENVILLE    70  25  31  22 /  68 100   6   4
GREENWOOD     73  26  36  22 /  48 100   9   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST
MONDAY      FOR MSZ026-027-035-036-040-041.

     WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     MSZ018-019-025-034.

LA...FREEZING RAIN ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST
MONDAY      FOR LAZ007>009.

AR...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     ARZ074-075.

&&

19/BB
Hazardous weather outlook, Mar 2, 5:04 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST SUN MAR 2 2014

ARZ074-075-LAZ007-008-022200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-
504 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

ICE ACCUMULATION
RISK...LIMITED
TIMING...TONIGHT

THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS EXISTS THIS EVENING FOR
THE OUTLOOK AREA AHEAD OF A STRONG COLD FRONT. THE PRIMARY SEVERE
WEATHER THREAT WILL BE WIND GUSTS TO 60 MPH.

AS AN ARCTIC AIRMASS SURGES INTO THE REGION BEHIND THE COLD FRONT...
ONGOING RAIN WILL LIKELY CHANGE OVER TO FREEZING RAIN EARLY MONDAY
MORNING. ICE ACCUMULATING ON BRIDGES...OVERPASSES...AND OTHER
ELEVATED SURFACES IS EXPECTED...ESPECIALLY NORTH OF A CROSSETT
ARKANSAS TO GREENVILLE MISSISSIPPI TO GREENWOOD MISSISSIPPI LINE.
HAZARDOUS DRIVING CONDITIONS COULD OCCUR AS A RESULT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY AFTERNOON THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ018-019-025>027-034-035-022200-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
504 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

ICE ACCUMULATION
RISK...LIMITED
TIMING...TONIGHT

AS AN ARCTIC AIRMASS SURGES INTO THE REGION BEHIND THE COLD FRONT...
ONGOING RAIN WILL LIKELY CHANGE OVER TO FREEZING RAIN EARLY MONDAY
MORNING. ICE ACCUMULATING ON BRIDGES...OVERPASSES...AND OTHER
ELEVATED SURFACES IS EXPECTED...ESPECIALLY NORTH OF A CROSSETT
ARKANSAS TO GREENVILLE MISSISSIPPI TO GREENWOOD MISSISSIPPI LINE.
HAZARDOUS DRIVING CONDITIONS COULD OCCUR AS A RESULT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ028>033-036>039-041>046-049>052-056>058-064>066-072>074-022200-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
504 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ009-015-016-023>026-MSZ040-047-048-053>055-059>063-022200-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-ISSAQUENA-WARREN-HINDS-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
504 AM CST SUN MAR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

A LIMITED RISK OF SEVERE THUNDERSTORMS EXISTS TONIGHT FOR LOCATIONS
MAINLY WEST OF A GREENVILLE MISSISSIPPI TO JACKSON MISSISSIPPI TO
COLUMBIA MISSISSIPPI LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE
WIND GUSTS TO 60 MPH OR GREATER...BUT A TORNADO OR TWO CANNOT BE
RULED OUT...ESPECIALLY OVER LOCATIONS SOUTHWEST OF A WINNSBORO
LOUISIANA TO BROOKHAVEN MISSISSIPPI LINE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*ICE ACCUMULATION*
EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY.
HIGH...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES
 POSSIBLE.
ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES
 POSSIBLE.
LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR WINTER WEATHER ISSUES...

WPC DAY 1 THROUGH 3 WINTER THREATS...
   WWW.HPC.NCEP.NOAA.GOV/WWD/WINTER_WX.SHTML
WPC WINTER IMPACT DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:38 AM CSTWinter Storm WatchJANAshley, Chicot5 hr
Mar 2, 4:38 AM CSTFreezing Rain AdvisoryJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Sharkey5 hr
Mar 2, 9:36 AM CSTWinter Weather AdvisoryJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Montgomery and 3 more15 hr

Nearby

Winter Storm Warnings in Mississippi, 2014Winter Storm Warnings in Arkansas, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.